36120More Questions About Aja
- Apr 7 7:18 AMI thought I posted a message yesterday about Aja's steroid injection,
but I haven't seen it on the board. So I'll try again. Aja has
eosiniphilic (sp?) granuloma and stomatitis. She had a depo medrol
(long-acting steroid) shot on April 2. On April 4 she was having
trouble breating. She wasn't panting but her sides were heaving. At
the ER, xrays showed her heart is enlarged, but not so enlarged to cause
such difficulty breathing. No fluid in her lungs. In the 4 hours that
I stayed at the hospital, being on oxygen was not helping at all, and in
fact she looked worse. Due to my anxiety I may not have absorbed
everything the vet said, but my understanding is that respiratory
failure preceeds heart failure, so they treated her for heart failure,
even though there weren't objective findings of heart failure. The only
thing they told me about her heart is that she had a gallup rhythm.
I told the ER vet about the steroid injection and asked if she was
having a reaction to it, and the vet condescendingly told me "we aren't
treating her for an allergic reaction, we're treating her for heart
We're going to the regular vet on Friday. Does she need to be on Lasix
when there is no evidence at all of fluid anywhere it shouldn't be? She
is also on Benazepril, but if they took her blood pressure at the
hospital, they didn't tell me the reading.
I picked up a pamphlet at the hospital about pet emergencies. Aja had
none of the symptoms of heart failure, but she did have the difficulty
breathing listed under allergic reactions. The ER stay has exhausted my
savings, so I can't afford to take her to a cardiologist. I am inclined
to talk to the vet on Friday about discontinuing treatment for the heart
failure that she probably didn't have, and make sure she is recovering
from the allergic reaction that she probably did have.
Thanks for your help.
- Next post in topic >>